MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT14HN70NSC296N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Muscle Weakness/Atrophy (1967)
Date of Event 10/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Operator of device: is the parent.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the trach was not holding fluid after two hours.Additionally, it was reported that "the trach is always tested before putting it in and it seemed to be fine with no leaks.They then deflated it to put in and then in over about 2-4hrs they noticed 2ml saline that was dumped in his lungs.The incident did cause harm.It made the patient not feel good for a couple of days, muscle strength totally gone, more secretions and gunk in his lungs.".
 
Additional Manufacturer Narrative
Other, other text: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.During the functional and visual inspection, no leaks were detected.The investigation could not confirm a leak with the device.The root cause of the reported issue was not able to be determined.No corrective actions are planned at this time.Additional information in h6 and h10.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15754950
Report Number3012307300-2022-26905
Device Sequence Number2868780
Product Code JOH
UDI-Device Identifier10351688741066
UDI-Public10351688741066
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberFT14HN70NSC296N
Device Catalogue NumberFT14HN70NSC296N
Device Lot NumberGA030359
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date02/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age28 YR
Patient SexMale
Patient Weight40 KG
Patient EthnicityNon Hispanic
Patient RaceWhite